Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 7, NWS Little Rock, AR

February 28, 20217 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 28, 2021, 7:46 PM CST for 7 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 7:46 PM CST (01:46 UTC)
Expired
Feb 28, 2021, 10:10 PM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Arkansas County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Lincoln County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -399 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-399 m²/s²
0-3 km storm-relative helicity
-284 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

082 
WGUS54 KLZK 010146
FFWLZK
ARC001-013-025-039-041-079-103-010445-
/O.NEW.KLZK.FF.W.0007.210301T0146Z-210301T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
746 PM CST Sun Feb 28 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southeastern Arkansas County in southeastern Arkansas...
  Cleveland County in southeastern Arkansas...
  Northern Desha County in southeastern Arkansas...
  Lincoln County in southeastern Arkansas...
  Northern Calhoun County in southwestern Arkansas...
  Southeastern Dallas County in southwestern Arkansas...
  Ouachita County in southwestern Arkansas...

* Until 1045 PM CST.

* At 746 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Camden, Pea Ridge, Dumas, Fordyce, Star City, Rison, Bearden, 
  Gould, Gillett, Grady, Kingsland, Thornton, Mitchellville, 
  Chidester, Watson, Herbine, Mt Elba, Toledo, Hebron and Feenyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3389 9248 3400 9223 3410 9154 3408 9144
      3411 9145 3415 9113 3415 9108 3411 9112
      3408 9087 3403 9089 3402 9099 3396 9097
      3400 9102 3397 9109 3393 9101 3388 9106
      3379 9198 3347 9312 3379 9307

FLASH FLOOD...RADAR INDICATED

$$

Cooper
1 follow-up statement
046 
WGUS74 KLZK 010410
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1010 PM CST Sun Feb 28 2021

ARC001-013-025-039-041-079-103-010420-
/O.CAN.KLZK.FF.W.0007.000000T0000Z-210301T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Calhoun AR-Cleveland AR-Dallas AR-Desha AR-Lincoln AR-
Ouachita AR-
1010 PM CST Sun Feb 28 2021

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ARKANSAS, 
CLEVELAND, NORTHERN DESHA, LINCOLN, NORTHERN CALHOUN, SOUTHEASTERN 
DALLAS AND OUACHITA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 600 AM CST Monday for portions 
of central Arkansas...eastern Arkansas...southeast Arkansas and 
southwest Arkansas.

LAT...LON 3389 9248 3400 9223 3410 9154 3408 9144
      3411 9145 3415 9113 3415 9108 3411 9112
      3408 9087 3403 9089 3402 9099 3396 9097
      3400 9102 3397 9109 3393 9101 3388 9106
      3379 9198 3347 9312 3379 9307

$$

232

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 5:37 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 5:37 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
537 PM CST Sun Feb 28 2021

.AVIATION...
Showers and thunderstorms continue across the area. Thunderstorms
are south of the cold front. The south part of the front will be
slow to move out of the state but should do so by 06Z. Showers
will linger behind the front in the south through Monday morning.
In the north, MVFR conditions will become VFR this evening. In
the south, MVFR and IFR conditions will continue.

&&

.PREV DISCUSSION...(ISSUED 256 PM CST Sun Feb 28 2021)
SHORT TERM...Today Through Tuesday Night

Active weather will continue today through tonight as a cold front
sweeps across the state. On satellite imagery, a few breaks in cloud
cover were seen over S-Cntrl AR and Ern AR. Elsewhere, skies were
overcast and showers/thunderstorms were moving into the state from
the Srn Plains. Over portions of Wrn AR, between 1 to 2 inches of
rain had already fallen, and with additional heavy rainfall possible
from training of thunderstorms, the likelihood of flash flooding
will increase across the aforementioned area. All this convection
will slide Ewrd during the evening/overnight period. Temperatures
across the CWA have climbed into the mid 70s Cntrl and S to the 60s
across Nrn AR in closer proximity to the warm front. The warm front
was currently located along the AR/MO based on surface observations.

The 18z special sounding from this afternoon indicated ~1900 J/kg of
surface based CAPE and FCST/MU CAPE of ~2000 J/Kg. The wind profile
is nearly unidirectional with height resulting in minimal SRH values
between 0-1 KM of ~100 m2/s2 and 0-3 KM are ~130 m2/s2. Given the
tall skinny profile of CAPE and marginal SRH, overall hail size is
expected be on the smaller side. There is plenty of available bulk
wind shear, ~65 Knots, which will aid in updraft sustainability and
the potential for some rotating updrafts if surface winds can obtain
some low-level backing. PW values are elevated with values near 1.3
inches. Looking aloft, SWrly flow encompasses a thick layer from
H925-H250 promoting convection moving nearly parallel with the slow
moving surface boundary. Heavy rainfall will pose the greatest
threat, with damaging winds, large hail, and a few tornadoes also
possible.

This activity will move across the region tonight with the passage
of a cold front. PoPs will remain over extreme Srn reaches of the
CWA as the front stalls just the S of the CWA. While the apparent
trough swings through with the cold front, a compact upper closed
low is progged to slowly traverse the region on Tuesday. This time
around severe weather is not expected. In fact, a few flakes may fly
across the higher terrain of the Ozarks, however no impacts are
expected at this time. Precip will wind down on Tuesday as the upper
system slides E of the MS River. Dry weather will finish out the
short term.

LONG TERM...Wednesday Through Sunday

The midweek period wl actually be fairly quiet as sfc high pres wl
be in place ovr the Mid-South. Temps wl actually be a bit abv normal
for early March. Warming wl be helped by sloly rising upr heights
ahead of a new upr storm sys working into the SWrn states.

By late in the week, the aforementioned upr lvl storm sys wl be
apchg AR fm the Srn Plains States. Moisture/rain chcs wl gradually
return to much of the FA fm the west on Fri into Sat. Models are
showing this sys weakening to an open wave heading into the weekend,
with overall rain chcs limited. Another lull in the wx pattern is
expected for Sun.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through late tonight FOR Arkansas-Bradley-Calhoun-
Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-Monroe-Prairie-
Woodruff.

&&

Aviation...51
Hazardous weather outlook, Feb 28, 6:15 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
615 PM CST Sun Feb 28 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
615 PM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This evening and Tonight

Showers and thunderstorms will continue across central and
southern Arkansas ahead of an advancing cold front. Some strong to
severe storms are possible with damaging wind gusts being the
primary concern. Severe storms will also be capable of producing
hail to one inch in diameter. A brief tornado can not be ruled out.

Heavy rainfall will accompany thunderstorm activity as well with
widespread rain accumulations of one to two inches and localized
heavier amounts. As such, a flooding risk will be prevalent over the
southern half of the state. Even in areas where the rain has
stopped, flooding concerns will continue as the water runs off.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Expect scattered showers to continue through Tuesday, with isolated
thunderstorms possible. Rain will once again affect the area late in
the week.

While isolated strong storms could occur in portions of the area,
widespread or organized severe weather is not expected at this time.

Due to heavy rainfall the last few days, as well as high soil
moisture content from snow melt, localized heavy rainfall will
continue to be a concern, especially over central and southern
Arkansas.

Continue to monitor the latest forecasts and statements from your
Arkansas NWS offices.

.Spotter Information Statement...

Spotter Activation may be needed later this afternoon and this
evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/57/44

In the hours before

Special weather statement, Feb 28, 7:13 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
713 PM CST Sun Feb 28 2021

ARZ053-055-062-063-066-010200-
Grant AR-Cleveland AR-Clark AR-Dallas AR-Ouachita AR-
713 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN CLARK...SOUTHEASTERN GRANT...DALLAS AND NORTH CENTRAL
OUACHITA COUNTIES UNTIL 800 PM CST...

At 713 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparkman, or 19 miles south of Arkadelphia, moving
east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fordyce...                        Rison...
Kingsland...                      Sparkman...
Lamont...                         Princeton...
Ouachita...                       Holly Springs...
Vaden...                          Bunn...
Tates Bluff...                    Staves...
Pine Grove...                     Ivan...
Ramsey...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for central,
southeastern and southwestern Arkansas.

LAT...LON 3375 9302 3392 9307 3413 9223 3406 9223
      3406 9221 3387 9215
TIME...MOT...LOC 0113Z 256DEG 44KT 3386 9296

Goudsward
Local storm report, Feb 28, 7:14 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      MALVERN                 34.37N  92.82W
02/28/2021                   HOT SPRING         AR   LAW ENFORCEMENT

            REPORTS OF VEHICLES HAVING DIFFICULTY DRIVING ALONG
            ROADS, WITH SOME VEHICLES STUCK, DUE TO FLOODING IN THE
            DOWNTOWN MALVERN AREA, ESPECIALLY ALONG PINE BLUFF
            STREET.

&&

EVENT NUMBER LZK2100504

TRS
Local storm report, Feb 28, 7:19 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     FLASH FLOOD      PINE BLUFF              34.21N  92.02W
02/28/2021                   JEFFERSON          AR   LAW ENFORCEMENT

            SEVERAL STREETS REPORTED TO BE UNDER WATER IN DOWNTOWN
            PINE BLUFF.

&&

EVENT NUMBER LZK2100505

GOUDSWARD
Local storm report, Feb 28, 7:27 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      MALVERN                 34.37N  92.82W
02/28/2021                   HOT SPRING         AR   LAW ENFORCEMENT

            CORRECTED FOR EVENT TIME. REPORTS OF VEHICLES HAVING
            DIFFICULTY DRIVING ALONG ROADS, WITH SOME VEHICLES
            STUCK, DUE TO FLOODING IN THE DOWNTOWN MALVERN AREA,
            ESPECIALLY ALONG PINE BLUFF STREET.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LZK2100504

COOPER
Local storm report, Feb 28, 7:28 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     ARKADELPHIA             34.12N  93.07W
02/28/2021                   CLARK              AR   SOCIAL MEDIA

            FUNNEL CLOUD SEEN NEAR ARKADELPHIA, NEAR HIGHWAY 67.

&&

EVENT NUMBER LZK2100506

TRS
Local storm report, Feb 28, 7:29 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      SHERIDAN                34.31N  92.41W
02/28/2021                   GRANT              AR   SOCIAL MEDIA

            CORRECTED EVENT TIME. MINOR FLOODING WITH WATER
            COVERING YARDS AND 3 TO 4 INCHES OF WATER FLOWING OVER
            ROADS IN SHERIDAN, AR.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LZK2100502

COOPER

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:12 PM CSTFlash Flood WarningLZKClark, Cleveland, Dallas, Grant, Pike3 hr
Feb 28, 6:18 PM CSTFlash Flood WarningLZKArkansas, Grant, Jefferson, Lonoke, Prairie, Pulaski3 hr
Feb 28, 6:28 PM CSTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln, Monroe, Prairie3 hr
Feb 28, 6:29 PM CSTSpecial Weather StatementLZKArkansas46 min
Feb 28, 7:13 PM CSTSpecial Weather StatementLZKCleveland, Dallas47 min
Feb 28, 7:32 PM CSTRiver Flood AdvisoryLZKSaline65 min
Feb 28, 7:33 PM CSTRiver Flood AdvisoryLZKClark, Hot Spring65 min
Feb 28, 8:37 PM CSTRiver Flood WarningLZKSaline14 hr
Feb 28, 8:38 PM CSTRiver Flood WarningLZKClark, Hot Spring37 hr
Feb 28, 8:43 PM CSTFlash Flood WarningLZKCalhoun, Ouachita77 min
Feb 28, 10:07 PM CSTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Drew106 min
Mar 1, 10:05 AM CSTRiver Flood AdvisoryLZKWhite, Woodruff24 hr
Mar 1, 10:05 AM CSTRiver Flood AdvisoryLZKArkansas, Monroe47 hr
Mar 1, 10:18 AM CSTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence23 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.